Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 2, 2013, 8:02 PM PDT for Lewis County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2013, 8:02 PM PDT (03:02 UTC)
- Expired
- Aug 2, 2013, 8:45 PM PDT
- In force
- 43 min
- Issued by
- NWS Missoula, MT
County Lewis County, ID
The radar
The Pendleton radar (KPDT), 186 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WWUS85 KMSO 030302
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MDT FRI AUG 2 2013
IDZ007-008-030345-
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION-
802 PM PDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IDAHO COUNTY UNTIL 845 PM
PDT...
AT 754 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHITE BIRD...OR 20 MILES
WEST OF GRANGEVILLE...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEUTERVILLE...
COTTONWOOD AND FENN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4602 11656 4601 11654 4607 11653 4617 11645
4603 11616 4576 11647 4586 11669
TIME...MOT...LOC 0302Z 214DEG 11KT 4589 11651
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:20 PM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 2, 1:20 PM PDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 220 PM MDT Fri Aug 2 2013 .DISCUSSION... Tonight and Saturday...A very slow moving upper level low system will continue to circulate moisture into northwest Montana from southern Alberta and eastern Montana. Occasional light rainfall is expected in these northern zones with continued cloudy, cool, more stable conditions. On the other hand, the atmosphere will be somewhat drier, but more unstable across north-central Idaho and west-central Montana which falls under a more westerly flow aloft. The farther south you go, the drier the atmosphere becomes and therefore the southeast tip of Lemhi county will remain virtually dry. Temperatures will show a warming trend as moisture decreases overall and we see more sun breaks during the afternoon. Sunday...A ridge of high pressure will be building back into the Northern Rockies region. A warming and drying trend is back in the forecast with high temperatures returning to the 80s. Any chance of precipitation will be confined to near the Canadian border. A weak upper ridge will be a pretty persistent feature over the Northern Rockies through the coming work week. A deep upper low over central Canada will keep the ridge from strengthening, and even direct an occasional short wave disturbance south along the divide. so this is where a continued mention of some shower/thunderstorm activity will be placed. And by midweek, models suggest an increase in subtropical moisture moving up through the ridge, thus providing a threat of thunderstorms across the entire region. Temperatures will be seasonable, or generally in the 80s in the valleys during the day. && .AVIATION...The band of steady precipitation will continue to linger around northwest Montana, so KGPI should see fairly consistent rain through tonight. Expect a decreasing trend in showers starting around 00Z Saturday. Ceilings and visibilities will be reduced throughout much of the day, then improving later this evening. KMSO will continue to see the occasional shower/mountain obscuration, and even a possible thunderstorm or two through the evening. KBTM and KSMN could see an isolated shower or thunderstorm through this evening as the atmosphere destabilizes. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
In the hours before
Special weather statement, Aug 2, 8:02 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MDT FRI AUG 2 2013
IDZ007-008-030345-
LOWER HELLS CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION-
802 PM PDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IDAHO COUNTY UNTIL 845 PM
PDT...
AT 754 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF WHITE BIRD...OR 20 MILES
WEST OF GRANGEVILLE...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KEUTERVILLE...
COTTONWOOD AND FENN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4602 11656 4601 11654 4607 11653 4617 11645
4603 11616 4576 11647 4586 11669
TIME...MOT...LOC 0302Z 214DEG 11KT 4589 11651Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.